Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 21, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Apr 29, 2014, 6:08 PM MDT for 16 counties in South Dakota. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2014, 6:08 PM MDT (00:08 UTC)
- Expired
- Apr 30, 2014, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS73 KUNR 300008 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 608 PM MDT TUE APR 29 2014 .A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO BRING VERY GUSTY WINDS TO THE AREA...ESPECIALLY THE EASTERN SLOPES OF THE BLACK HILL AND ADJACENT PLAINS. SDZ026-030-031-072>074-301130- /O.EXP.KUNR.HW.W.0010.000000T0000Z-140430T0000Z/ /O.NEW.KUNR.WI.Y.0021.140430T0008Z-140501T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 608 PM MDT TUE APR 29 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT WEDNESDAY. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT AND THROUGH THE DAY ON WEDNESDAY. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED OVERNIGHT...THEN INCREASE TO 25 TO 40 MPH WITH GUSTS TO 55 MPH ON WEDNESDAY. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-032-042>044-046-047-049-300115- /O.EXP.KUNR.WI.Y.0020.000000T0000Z-140430T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...PHILIP... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER 608 PM MDT TUE APR 29 2014 /708 PM CDT TUE APR 29 2014/ ...WIND ADVISORY HAS EXPIRED... ALTHOUGH GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT...THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
4 follow-up statements
800 WWUS73 KUNR 300922 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 322 AM MDT WED APR 30 2014 .A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS AFTERNOON. SDZ001-002-012>014-025-027-032-041>044-046-047-049-010000- /O.EXB.KUNR.WI.Y.0021.140430T1500Z-140501T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...EDGEMONT... HOT SPRINGS...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER 322 AM MDT WED APR 30 2014 /422 AM CDT WED APR 30 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH CAN BE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-030-031-072>074-010000- /O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 322 AM MDT WED APR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH CAN BE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
031 WWUS73 KUNR 301421 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 821 AM MDT WED APR 30 2014 .A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS AFTERNOON. SDZ001-002-012>014-025-027-032-041>044-046-047-049-302230- /O.CON.KUNR.WI.Y.0021.140430T1500Z-140501T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...EDGEMONT... HOT SPRINGS...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER 821 AM MDT WED APR 30 2014 /921 AM CDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND PERSIST UNTIL LATE THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-030-031-072>074-302230- /O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 821 AM MDT WED APR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
959 WWUS73 KUNR 302058 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 258 PM MDT WED APR 30 2014 .A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH LATE THIS AFTERNOON. SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074- 010000- /O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 258 PM MDT WED APR 30 2014 /358 PM CDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...THEN GRADUALLY DECREASE THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
277 WWUS73 KUNR 010004 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 604 PM MDT WED APR 30 2014 SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074- 010115- /O.EXP.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 604 PM MDT WED APR 30 2014 /704 PM CDT WED APR 30 2014/ ...WIND ADVISORY HAS EXPIRED... WINDS WILL SLOWLY DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:31 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 29, 3:31 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
331 PM MDT TUE APR 29 2014
.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT
ISSUED AT 330 PM MDT TUE APR 29 2014
CURRENT SURFACE ANALYSIS SHOWS DEEP LOW PRESSURE CENTERED OVER
SOUTHEAST IA...WITH HIGH PRESSURE CENTERED OVER FAR WESTERN MT.
VERY TIGHT PRESSURE GRADIENT REMAINS IN PLACE OVER MUCH OF THE
PLAINS INTO THE EASTERN SLOPES OF THE ROCKIES. UPPER LEVEL
ANALYSIS SHOWS THE LOW NOW OVER NORTHEAST IA. WATER VAPOR IMAGERY
IS SHOWING A LARGE AREA OF DRIER AIR ALOFT ROTATING SOUTHEAST
ACROSS ND AND INTO NORTHERN SD. AS THIS AREA MOVES IN LATE TODAY
AND TONIGHT... THIS WILL FINALLY SHUT OFF THE MORE PERSISTENT PCPN
FROM NORTHEAST TO SOUTHWEST ACROSS THE AREA...INCLUDING OVER THE
BLACK HILLS. AT THIS TIME...KUDX RADAR SHOWS FAIRLY WIDESPREAD
AREA OF SNOW OVER NORTHEAST WY AND FAR WESTERN SD...WITH SOME RAIN
MIXED IN ON THE PLAINS. PCPN HAS TAPERED OFF FURTHER TO THE NORTH
AND EAST. TEMPS ARE IN THE 30S TO NEAR 40 DEGREES. WINDS CONTINUE
TO BE GUSTY ACROSS THE AREA...WITH THE STRONGEST WINDS IN THE
RAPID CITY AREA.
MODELS ARE IN PRETTY GOOD AGREEMENT ON GRADUALLY IMPROVING
CONDITIONS ACROSS THE AREA OVER THE NEXT 24 HRS...THOUGH WINDY
CONDITIONS WILL PERSIST THROUGH WEDNESDAY AFTERNOON.
FOR TONIGHT...AREAS OF MOSTLY LIGHT SNOW WILL TAPER OFF ACROSS
WESTERN AREAS...ESPECIALLY BY LATE EVENING. SNOW OVER THE NORTHERN
BLACK HILLS WILL LIKELY LINGER INTO THE OVERNIGHT...BUT INTENSITY
SHOULD DIMINISH AS THE DRIER AIR MOVES IN. ADDITIONAL SNOWFALL
AMOUNTS TONIGHT SHOULD BE LIMITED TO AN INCH OR TWO OVER THE FAVORED
UPSLOPE AREAS. WILL KEEP WINTER STORM WARNING GOING THROUGH THE LATE
AFTERNOON...BUT SHOULD BE ALLOWED TO EXPIRE AFTER THAT WITH THE
IMPROVING CONDITIONS. WINDS WILL GRADUALLY DECREASE THIS
EVENING...BUT REMAIN BREEZY TO WINDY OVERNIGHT IN MOST AREAS. SOME
BREAKS IN THE CLOUDS ARE LIKELY OVERNIGHT WITH LOWS MOSTLY IN THE
LOWER 30S ON THE PLAINS...MID TO UPPER 20S OVER THE BLACK HILLS.
WEDNESDAY LOOKS TO BE PARTLY SUNNY TO MOSTLY CLOUDY ACROSS THE AREA
AND MILDER. CHANCES FOR RAIN AND SNOW SHOWERS SHOULD MOSTLY BE
CONFINED TO NORTHEAST WY AND THE BLACK HILLS...WITH SLIGHT CHANCES
ALSO TOWARD SOUTH CENTRAL SD. HIGHS WILL BE IN THE 40S TO NEAR 50
DEGREES ACROSS THE PLAINS...WITH SOME 30S OVER THE HIGHER ELEVATIONS
OF THE BLACK HILLS. NORTHWESTERLY WINDS WILL INCREASE AGAIN AFTER
DAYBREAK...WITH ADVISORY CRITERIA WINDS LIKELY ACROSS MUCH OF THE
WESTERN SD PLAINS BY LATE MORNING...25 TO 35 MPH WITH GUSTS TO OVER
50 MPH. WINDS WILL DIMINISH AGAIN IN THE EVENING WITH SHOWERS ENDING
AS WELL.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
ISSUED AT 330 PM MDT TUE APR 29 2014
MODELS REMAIN IN DECENT AGREEMENT WITH THE LARGE SCALE FEATURES
THROUGH THE WEEKEND...BUT SHOW SOME DIFFERENCES IN FINER DETAILS
SUCH AS LOCATION OF LOW LEVEL BAROCLINIC ZONE. DRY NORTHERLY FLOW
WILL BE FOUND ACROSS THE PLAINS ON THURSDAY...WITH TEMPERATURES
SLIGHTLY BELOW AVERAGE. FLOW BECOMES WEST-NORTHWEST OVER THE
WEEKEND AS FLAT RIDGE SETS UP ACROSS THE ROCKIES. A SERIES OF
SHORTWAVES RIDING OVER THE RIDGE WILL RESULT IN A FEW SHOWERS AS
THEY INTERACT WITH THE BAROCLINIC ZONE...ORIENTED FROM NW-SE
ACROSS THE FORECAST AREA. TEMPERATURES WILL BE NEAR AVERAGE OVER
THE WEEKEND.
&&
.AVIATION...FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING
ISSUED AT 330 PM MDT TUE APR 29 2014
NORTHWEST WINDS WILL DIMINISH THIS EVENING AND THEN INCREASE AGAIN
WEDNESDAY MORNING. MVFR/IFR CIGS WILL PERSIST OVER NORTHEAST
WYOMING AND MUCH OF WESTERN SOUTH DAKOTA THROUGH TONIGHT...WITH A
GRADUAL IMPROVEMENT OVER NORTHWEST/SOUTH CENTRAL SOUTH DAKOTA
OVERNIGHT. CEILINGS WILL CONTINUE TO IMPROVE THROUGH THE DAY
WEDNESDAY...WITH SCT-BKN 4000-5000FT AGL. IFR VSBY WITH SNOW WILL
DIMINISH FROM NORTH TO SOUTH OVERNIGHT.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR SDZ024.
WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR SDZ001-
002-012>014-025-032-042>044-046-047-049.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR SDZ026-030-031-
072>074.
WY...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ057.
&&
SHORT TERM...26
LONG TERM...7
AVIATION...7Hazardous weather outlook, Apr 29, 5:57 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 557 PM MDT TUE APR 29 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-301400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 557 PM MDT (657 PM CDT) TUE APR 29 2014 ...GUSTY WINDS TO CONTINUE ON THE SOUTH DAKOTA PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT RAIN AND SNOW IS EXPECTED TO DECREASE TONIGHT...WITH LITTLE ADDITIONAL SNOW ACCUMULATION EXPECTED IN THE NORTHERN BLACK HILLS. NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE OVERNIGHT...WITH OCCASIONAL GUSTS TO 50 MPH EXPECTED NEAR THE EAST SLOPES OF THE BLACK HILLS AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Apr 29, 12:38 PM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1238 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HIGH SUST WINDS RAPID CITY AIRPORT 44.04N 103.06W
04/29/2014 M48 MPH PENNINGTON SD ASOS
1046 AM NON-TSTM WND GST RAPID CITY AIRPORT 44.04N 103.06W
04/29/2014 M57 MPH PENNINGTON SD ASOS
&&
POJORLIELocal storm report, Apr 29, 12:44 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1244 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM SNOW 4 ESE FAITH 44.99N 101.96W
04/29/2014 E5.0 INCH ZIEBACH SD TRAINED SPOTTER
2 INCHES IN THE PAST 24 HOURS
&&
POJORLIELocal storm report, Apr 29, 1:36 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
136 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 12 N ELLSWORTH AFB 44.32N 103.11W
04/29/2014 E60.00 MPH MEADE SD TRAINED SPOTTER
1100 AM HIGH SUST WINDS 4 SE FOLSOM 43.80N 102.81W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
SUSTAINED FOR A FEW HOURS
1200 PM NON-TSTM WND GST 1 S BEAR BUTTE STATE PA 44.47N 103.42W
04/29/2014 E50.00 MPH MEADE SD TRAINED SPOTTER
0129 PM HIGH SUST WINDS 1 SW HERMOSA 43.83N 103.21W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
SUSTAINED FOR SEVERAL HOURS
0133 PM HIGH SUST WINDS 6 SE FAIRBURN 43.62N 103.13W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
&&
POJORLIELocal storm report, Apr 29, 1:53 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
153 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM NON-TSTM WND GST 7 E DOWNTOWN STURGIS 44.41N 103.37W
04/29/2014 M57.00 MPH MEADE SD AWOS
STURGIS SUPER AWOS
0555 AM HIGH SUST WINDS 7 E DOWNTOWN STURGIS 44.41N 103.37W
04/29/2014 M43.00 MPH MEADE SD AWOS
STURGIS SUPER AWOS
0700 AM SNOW 12 SW MAURINE 44.89N 102.77W
04/29/2014 M4.0 INCH MEADE SD CO-OP OBSERVER
2 INCHES IN PAST 24 HOURS
0700 AM SNOW 14 S MISSION 43.10N 100.66W
04/29/2014 M3.0 INCH TODD SD CO-OP OBSERVER
STORM TOTAL
0700 AM SNOW HILL CITY 43.93N 103.57W
04/29/2014 M5.0 INCH PENNINGTON SD CO-OP OBSERVER
4 INCHES IN PAST 24 HOURS
0744 AM HEAVY SNOW 5 E PORCUPINE 43.24N 102.23W
04/29/2014 E12.0 INCH SHANNON SD TRAINED SPOTTER
5 INCHES NEW SNOW IN LAST 24 HOURS...2.19 INCHES LIQUID
STORM TOTAL
0800 AM NON-TSTM WND GST 12 N ELLSWORTH AFB 44.32N 103.11W
04/29/2014 E60.00 MPH MEADE SD TRAINED SPOTTER
0815 AM HEAVY SNOW 3 NE WOUNDED KNEE 43.18N 102.32W
04/29/2014 E6.0 INCH SHANNON SD TRAINED SPOTTER
STORM TOTAL...AN INCH OR SO IN THE PAST 24 HOURS
0820 AM HEAVY SNOW 1 W ALLEN 43.28N 101.95W
04/29/2014 E9.0 INCH BENNETT SD TRAINED SPOTTER
6 INCHES IN THE PAST 24 HOURS
0830 AM HEAVY SNOW 2 WSW SWETT 43.16N 101.99W
04/29/2014 E12.0 INCH BENNETT SD TRAINED SPOTTER
3-4 INCHES IN THE PAST 24 HOURS
0853 AM SNOW 11 ENE WANBLEE 43.64N 101.45W
04/29/2014 E4.0 INCH JACKSON SD TRAINED SPOTTER
STORM TOTAL...MOSTLY MELTED
0856 AM SNOW 3 SW PARMELEE 43.30N 101.06W
04/29/2014 E5.0 INCH TODD SD TRAINED SPOTTER
ESTIMATED 4 TO 6 TOTAL
0902 AM SNOW 1 N CEDAR BUTTE 43.60N 101.02W
04/29/2014 E5.0 INCH MELLETTE SD TRAINED SPOTTER
STORM TOTAL...3 INCHES IN PAST 24 HOURS
0910 AM HEAVY SNOW 5 W WHITEWOOD 44.47N 103.73W
04/29/2014 E11.0 INCH LAWRENCE SD TRAINED SPOTTER
4 INCHES IN THE PAST 24 HOURS
0913 AM SNOW BEULAH 44.53N 104.08W
04/29/2014 E4.0 INCH CROOK WY TRAINED SPOTTER
STORM TOTAL ESTIMATE...RAIN/SNOW MIX AND SNOW HAS MELTED
0916 AM HEAVY SNOW DEADWOOD 44.38N 103.73W
04/29/2014 E15.0 INCH LAWRENCE SD TRAINED SPOTTER
9 INCHES IN PAST 24 HOURS
0916 AM HEAVY SNOW 3 SSW GALENA 44.29N 103.68W
04/29/2014 E11.0 INCH LAWRENCE SD TRAINED SPOTTER
6 INCHES IN PAST 24 HOURS
0921 AM HEAVY SNOW 8 SSE LEAD 44.24N 103.73W
04/29/2014 E24.0 INCH LAWRENCE SD TRAINED SPOTTER
12 INCHES IN PAST 24 HOURS
0925 AM HEAVY SNOW 4 E FOUR CORNERS 44.08N 104.06W
04/29/2014 E6.0 INCH WESTON WY TRAINED SPOTTER
TOTAL SO FAR
0925 AM HEAVY SNOW FOUR CORNERS 44.08N 104.13W
04/29/2014 E7.0 INCH WESTON WY TRAINED SPOTTER
AN INCH OR SO IN THE PAST 24 HOURS
0930 AM SNOW DOWNTOWN SPEARFISH 44.50N 103.86W
04/29/2014 E5.0 INCH LAWRENCE SD CO-OP OBSERVER
2 INCHES IN PAST 24 HOURS
0933 AM HEAVY SNOW 1 SSE DEERFIELD RESERVO 44.00N 103.79W
04/29/2014 E9.0 INCH PENNINGTON SD TRAINED SPOTTER
4-5 INCHES IN PAST 24 HOURS
0959 AM HEAVY SNOW 4 SE SUNDANCE 44.36N 104.33W
04/29/2014 E6.0 INCH CROOK WY TRAINED SPOTTER
4-5 INCHES IN PAST 24 HOURS...LOW VISIBILITY
1029 AM NON-TSTM WND GST 1 E DOWNTOWN RAPID CITY 44.08N 103.21W
04/29/2014 M62.00 MPH PENNINGTON SD OFFICIAL NWS OBS
1034 AM SNOW 6 SSE CHERRY CREEK 44.51N 101.47W
04/29/2014 E4.0 INCH HAAKON SD TRAINED SPOTTER
TOTAL SNOW...ESTIMATED BECAUSE OF MELTING AND MIXING WITH
RAIN
1046 AM NON-TSTM WND GST RAPID CITY AIRPORT 44.04N 103.06W
04/29/2014 M57.00 MPH PENNINGTON SD ASOS
1047 AM HIGH SUST WINDS RAPID CITY AIRPORT 44.04N 103.06W
04/29/2014 M48.00 MPH PENNINGTON SD ASOS
1100 AM HIGH SUST WINDS 4 SE FOLSOM 43.80N 102.81W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
SUSTAINED FOR A FEW HOURS
1200 PM NON-TSTM WND GST 1 S BEAR BUTTE STATE PA 44.47N 103.42W
04/29/2014 E50.00 MPH MEADE SD TRAINED SPOTTER
1243 PM SNOW 4 ESE FAITH 44.99N 101.96W
04/29/2014 E5.0 INCH ZIEBACH SD TRAINED SPOTTER
2 INCHES IN THE PAST 24 HOURS
0129 PM HIGH SUST WINDS 1 SW HERMOSA 43.83N 103.21W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
SUSTAINED FOR SEVERAL HOURS
0133 PM HIGH SUST WINDS 6 SE FAIRBURN 43.62N 103.13W
04/29/2014 E40.00 MPH CUSTER SD TRAINED SPOTTER
&&
POJORLIELocal storm report, Apr 29, 3:52 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
352 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
04/29/2014 M63 MPH CAMPBELL WY MESONET
&&
DBARBERLocal storm report, Apr 29, 4:33 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
433 PM MDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM NON-TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
04/29/2014 M60 MPH FALL RIVER SD DEPT OF HIGHWAYS
&&
DBARBERNearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.